Louisiana, 2010Damaging Wind in Louisiana, May 30, 2010
May 30, 2010 · NWS SHV · 1 event in 1 county or zone
Heating of the day and a weakly capped atmosphere resulted in the development of isolated strong thunderstorms across portions of northwest and west central Louisiana during the afternoon of May 30th. One storm in Sabine Parish downed a tree east of the Toledo Bend Reservoir.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heating of the day and a weakly capped atmosphere resulted in the development of isolated strong thunderstorms across portions of northwest and west central Louisiana during the afternoon of May 30th. One storm in Sabine Parish downed a tree east of the Toledo Bend Reservoir.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 30, 1:46 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, May 30, 1:46 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
246 PM CDT SUN MAY 30 2010
.DISCUSSION...
WATER VAPOR IMAGERY THIS AFTERNOON SHOWS THE UPPER LEVEL LOW IS
SPINNING OVER MS. A WEAK PRESSURE TROUGH IS SITTING OVER THE
SOUTHWESTERN CORNER OF THE CWFA. RADAR IMAGERY SHOWS CONVECTION IS
DEVELOPING OVER THIS SOUTHWESTERN CORNER. CONVECTION IS ALSO
DEVELOPING NORTHWEST OF THE CWFA ON THE WESTERN SIDE OF THE UPPER
LEVEL LOW. CONVECTION IS EXPECTED TO INCREASE IN COVERAGE OVER
PRIMARILY THE SOUTHERN AND EASTERN PORTIONS OF THE CWFA AS THESE TWO
FEATURES COMBINE WITH A MOIST AND UNSTABLE AIRMASS. FOR NOW IT DOES
NOT APPEAR THAT WIDESPREAD SEVERE WEATHER WILL BE LIKELY.
HOWEVER...STRONG STORMS CAPABLE OF GUSTY WINDS AND SMALL HAIL WILL
BE POSSIBLE THIS AFTERNOON AND EVENING. CONVECTION IS EXPECTED TO
BEGIN TO DIE DOWN BY MID TO LATE EVENING WITH THE LOSS OF DAYTIME
HEATING.
ON MONDAY THE UPPER LEVEL LOW IS EXPECTED TO BEGIN TO SHIFT
NORTHEAST AWAY FROM THE CWFA. A WEAK BOUNDARY IS EXPECTED TO
APPROACH THE REGION FROM THE NORTHWEST MONDAY AS WELL. THESE
FEATURES AGAIN COMBINED WITH DAYTIME HEATING AND AVAILABLE MOISTURE
WILL TRIGGER MORE AFTERNOON AND EVENING CONVECTION.
BY TUESDAY IT APPEARS FOR NOW THAT THE WEAK BOUNDARY MAY HAVE ENOUGH
PUSH TO GET IT MOST OF THE WAY THROUGH THE CWFA. HOWEVER HAVE WENT
AHEAD AND INCLUDED SOME LOW END POPS ACROSS THE SOUTHERN THIRD OF
THE CWFA SINCE THESE SYSTEMS USUALLY HAVE A HARD TIME MAKING IT ALL
THE WAY THROUGH THE AREA THIS TIME OF YEAR. CAN NOT RULE OUT THE
POSSIBILITY OF AT LEAST PART OF THE CWFA SEEING ISOLATED CONVECTION
GIVEN THE POSSIBILITY OF THE LINGERING BOUNDARY COMBINING WITH
AVAILABLE MOISTURE AND INSTABILITY. BUT OVERALL CONVECTION WILL BE
LIMITED WITH THE UPPER RIDGE BRIEFLY BUILDING OVER THE CWFA.
ANOTHER SHORTWAVE IS EXPECTED TO APPROACH THE FOUR STATE REGION ON
WEDNESDAY AND THURSDAY. THIS WILL BRING DECENT COVERAGE OF
CONVECTION FOR BOTH OF THOSE DAYS AS THIS SYSTEM BRINGS ANOTHER
BOUNDARY INTO THE FOUR STATE REGION. THIS SYSTEM SHOULD MOVE OUT OF
THE CWFA BY THE END OF THE WEEK TO GIVE A BREAK FROM THE WIDESPREAD
AFTERNOON CONVECTION.
TEMPERATURES THROUGH THE FORECAST PERIOD SHOULD AROUND OR SLIGHTLY
WARMER THAN NORMAL. HIGHS EACH DAY ARE EXPECTED TO REACH THE LOWER
TO POSSIBLY MIDDLE 90S. LOWS SHOULD REMAIN IN THE UPPER 60S TO
LOWER 70S. OVERALL HAVE NOT MADE ANY SIGNIFICANT CHANGES TO GUI
VALUES OTHER THAN TO REFLECT SIMILAR CONDITIONS FOR THE SHORT TERM
TO WHAT WE HAVE SEEN THE PAST COUPLE OF DAYS. /22/
&&
.AVIATION...
WIDELY SCATTERED TSTMS DEVELOPING OVER CENTRAL AND SE AR THIS SUNDAY
AFTERNOON WILL PEAK BY LATE AFTERNOON AND THEN DISSIPATE THROUGH
SUNSET WITH LOSS OF DAYTIME HEATING. SUMMER CLIMATOLOGICAL VFR
CONDITIONS TO CONTINUE THROUGH THE MONDAY HOLIDAY AS MID AND UPPER
LOW CENTERED OVER NRN MS TO ONLY PRODUCE WIDELY SCTD TSTMS AT BEST
AROUND WRN SEMICIRCLE OF THE LOW. /VIII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 94 71 93 71 / 20 20 20 10 10
MLU 69 93 71 92 70 / 20 40 20 20 10
DEQ 66 92 68 93 68 / 20 20 10 10 10
TXK 67 94 70 93 71 / 20 20 10 10 10
ELD 68 93 69 93 70 / 20 30 20 10 10
TYR 70 95 71 94 72 / 20 20 10 10 10
GGG 69 94 70 93 71 / 20 20 10 10 10
LFK 71 95 70 94 71 / 20 20 20 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
22/08
Hazardous weather outlook, May 30, 10:38 AM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1138 AM CDT SUN MAY 30 2010
ARZ073-LAZ005-006-010>014-017>022-TXZ149>153-165>167-311645-
UNION AR-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
SABINE TX-
1138 AM CDT SUN MAY 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING SOUTH AND EAST OF A JACKSONVILLE TEXAS...TO MANSFIELD AND
FARMERVILLE LOUISIANA...TO STRONG ARKANSAS LINE. A FEW STRONG
STORMS ARE POSSIBLE...AS AN UPPER LEVEL LOW INTERACTS WITH A MOIST
AND UNSTABLE AIRMASS. THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS AROUND 40
MILES PER HOUR. HOWEVER...WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
ARZ050-051-059>061-070>072-LAZ001>004-OKZ077-TXZ096-097-108>112-
124>126-136>138-311645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-CADDO-BOSSIER-WEBSTER-CLAIBORNE-MCCURTAIN-RED RIVER-
BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-
GREGG-HARRISON-
1138 AM CDT SUN MAY 30 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING
NORTH AND WEST OF A JACKSONVILLE TEXAS...TO MANSFIELD AND
FARMERVILLE LOUISIANA...TO STRONG ARKANSAS LINE. WHILE SEVERE
STORMS ARE NOT EXPECTED...A FEW OF THE STRONGER STORMS MAY PRODUCE
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS OF 35 TO 40 MILES
PER HOUR.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 30, 2:21 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
321 PM CDT SUN MAY 30 2010
LAZ017-018-302115-
NATCHITOCHES-SABINE-
321 PM CDT SUN MAY 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 415 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
NATCHITOCHES AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
BELLWOOD...FISHER...FLORIEN...GORUM...KISATCHIE...MELROSE AND
MOUNT CARMEL...
AT 317 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM 12 MILES EAST OF MANY...OR 18 MILES NORTH OF
ANACOCO...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
22Special weather statement, May 30, 2:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CDT SUN MAY 30 2010
TXZ166-167-302130-
SABINE-SAN AUGUSTINE-
342 PM CDT SUN MAY 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN EASTERN TEXAS...
SAN AUGUSTINE AND SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
BLAND LAKE...GENEVA...HEMPHILL...MACUNE...PINELAND...ROSEVINE
AND SAN AUGUSTINE...
AT 337 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE DETECTING
A STRONG THUNDERSTORM NEAR SAN AUGUSTINE...OR 21 MILES SOUTH OF
CENTER...MOVING SOUTHEAST AT 5 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
22Thunderstorm Wind, Sabine
- When
- May 30, 3:30 PM CST
- Where
- Sabine County, 4.98 mi SSW of Negreet
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.400, -93.600
One tree was downed blocking Hwy. 191 near the community of Little Flock.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Louisiana, May 30, 20101 death · 1.5 in hail · 3 events
- Flood in North Dakota, May 30 to 31, 2010$1.1 million · 1 event
- Flood in Minnesota, May 30 to 31, 2010$1.1 million · 1 event
- Damaging Winds in Texas, May 30, 2010$70,000 · 55 kt wind · 3 events
- Flash Flood and Hail in Louisiana, May 30, 2010$60,000 · 1 in hail · 5 events
- Hail and Damaging Winds in Kansas, May 30, 2010$25,000 · 1.75 in hail · 9 events
- Hail and Damaging Winds in Oklahoma, May 30, 20102.5 in hail · 13 events
- Avalanche in Colorado, May 30, 20101 injured · 1 event
- Hail and Damaging Winds in Kansas, May 30, 2010$2,000 · 1 in hail · 5 events
- Hail in Texas, May 30, 20101 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 30 to 31, 20103 events
- Damaging Winds in Oklahoma, May 30, 2010$1,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222829.